Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Giddiness, spinning head, heavy eyes and head, stomach upset, nausea. Can I take Betahistine along with Escitalopram?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
For last two days I am feeling head seems to be rotating in circles. My head and eyes are stomach is upset feeling nausea. Doctor has prescribed me betahistin hydrochloride . I am also taking bp medicine with Escitalopram. Can I take above medicine.
Posted Thu, 4 Oct 2012 in Medicines and Side Effects
Answered by Dr. Mayank Bhargava 44 minutes later
Thanks for posting your query.
Are you getting rotating movements on turning your head?
You may have acute benign positional vertigo.
This may be due to impaction of lympholiths in inner ear smicircular canals.
If your condition is better after taking Escitalopram then you should continue it.
What is your present blood pressure level?
Ramipril is never associated with vertigo but if it is causing hypotension then vertigo may occur.
You should continue betahistine for control of vertigo. If not controlled by this medicines then you can take cinnarizine and clonazepam on written prescription after consultation with physician.
You may have nausea because of acidity problems.
Do you have abdominal bloating & heaviness/ excessive flatulence/ acidic belching/ burning sensation of abdomen and chest?
If yes, then you are definitely suffering from acidity problems.
Acidity problem may be in form of gastritis and in severe form, may cause peptic ulcer disease with carcinomatous changes.
You should consult with physician/ gastro-physician and should go for following investigations: complete blood count, thyroid profile, serum electrolytes, blood sugar, liver function test, renal function test and ultrasound imaging.
You should also go for endoscopy and biopsy of the affected biopsy.
Most of the cases of acidity is due to H. Pylori infection. This bacteria may persist in gastric mucosa with out any harmful effects as it creates an alkaline environment around itself.
H. pylori infection may be diagnosed by biopsy, urease breath test.
In hypothyroidism and diabetes, patient may have decreased intestinal mobility and present acid may harm gastric and duodenal mucosa.
You should also follow dietary changes:
1) Avoid tomatoes, citrus fruits, onion, garlic, tea, coffee, chocolates, oily and spicy foods.
2) Take soft diet (khichdi and daliya) with curd.
3) keep difference of 3 hours between meals and sleep
4) Increase physical activity
5) Wear loose clothes.
Treatment of peptic ulcer disease is entirely different and for proper diagnosis, you must go for endoscopy.
You should take proton pump inhibitors and prokinetics on written prescription.
Put your query if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Giddiness, spinning head, heavy eyes and head, stomach upset, nausea. Can I take Betahistine along with Escitalopram? 23 hours later
Answered by Dr. Mayank Bhargava 1 hour later
Vertigo may be due to involvement of inner ear/ cerebellum.
Reason may be detected only by clinical examination.
You should consult with ENT surgeon and Physician.
As the disease is related with inner ear and cerebellum, there is no method to avoid vertigo.
These organs are near to brain and not accessible.
The only method is to take treatment for vertigo for a short period of time.
Take care,
Dr. Mayank
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor